Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 83, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 7, 1997, 2:09 PM MDT for Cassia County, Idaho. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 1997, 2:09 PM MDT (20:09 UTC)
- Expired
- Sep 7, 1997, 3:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Cassia County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 2:15 PM MDT | Hail 1 | Elba, ID | 0.75 inches of rain. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246 WUUS1 KPIH 072012 RRA SVRPIH IDC031-072100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT SUN SEP 7 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...CENTRAL CASSIA COUNTY AT 205 PM...DOPPLER WEATHER RADAR INDICATED AT SEVERE THUNDERSTORM IN CENTRAL CASSIA COUNTY NEAR THE COMMUNITY OF ELBA. THIS SEVERE THUNDERSTORM WILL REACH THE AREA OF CONANT BY 225 PM AND INTO THE MALTA AREA BY 3 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. END/MOLINA/DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:41 PM MDT, 28 minutes earlier.
Area forecast discussion, Sep 7, 1:41 PM MDT, 28 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT SUN SEP 07 1997 A FEW SHOWERS/THUNDERSTORMS ARE DEVELOPING OVER THE MOUNTAINS NOW SO EXPECT THEM TO CONTINUE INTO THE EVENING HOURS...DOUBT ANY WILL DEVELOP OVER ZONES 20/21 THOUGH. THUNDERSTORM ACTIVITY SHOULD SUBSIDE AROUND MIDNIGHT WITH MOSTLY CLEAR SKIES TAKING OVER. THE RIDGE REMAINS OVER THE WEST TOMORROW WITH TEMPS BEING SIMILAR TO TODAYS HIGHS. THE ATMOSPHERE WILL BE FAIRLY DRY TOMORROW BUT THERE MAY BE A FEW SHOWERS/THUNDERSTORMS THAT POP UP OVER THE MOUNTAINS WITH THE AFTERNOON HEATING. AGREE WITH BOI THAT THE ETA CAUGHT THE MOISTURE MOVING NORTHWARD NEAR 125W WHILE THE OTHER MODELS BASICALLY DIDN/T. THIS FEATURE WILL MOVE NORTH BUT WILL REMAIN SOUTH AND WEST OF OUR AREA MONDAY NIGHT AND TUESDAY. A LITTLE MORE MID AND HIGH LEVEL CLOUDS MAY MOVE INTO SOUTHEAST ID WITH THIS FEATURE ON TUE. WILL CONTINUE WITH LATE AFTERNOON SHOWERS/THUNDERSTORMS OVER THE MOUNTAINS TUE BUT WILL KEEP ZONES 20/21 DRY. DDB .WSR88D KSFX...VCP21 OPERATIONAL. IDA UU 046/086 047/086 049 05000 PIH UU 049/089 050/089 051 05000
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:17 PM MDT | Flash Flood Warning | PIH | Bannock | 43 min |
| Sep 7, 3:17 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.